MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT; STENT, CAROTID

ABBOTT VASCULAR INC. XACT; STENT, CAROTID
Model Number 82087-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left internal carotid artery with heavy calcification.An emboshield filter was advanced without issues.Pre-dilatation was performed with a 4.0x20mm viatrac balloon at 14 atmospheres (atms).The 9.0x30mm xact stent delivery system (sds) was advanced onto the barewire and deployed.However, the nose cone of the xact delivery system broke off inside the stent upon removal.Another guide wire was able to advance thru the delivery system; however, a balloon could not get through.The patient was then taken to the operating room for endarterectomy and was able to cut the distal portion of the barewire and the filter.The carotid artery was then cut out with the delivery system, stent implant and the separated nose cone with it.The patient has been discharged and doing well.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.A cine was received and reviewed by an abbott vascular clinical specialist: the images provided did confirm that the nosecone of the xact delivery system did break off inside the stent upon removal.It appears the distal portion of the stent was not fully expanded which may have caused the resistance during pullback resulting in the nose cone detachment.Without imaging of the lesion prep and visualization of the lesion immediately following stent deployment a probable cause can only be partially determined.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that upon device removal the tip of the device inadvertently got caught with the deployed stent; thus resulting in the reported tip material separation.As reported, the patient was then taken to the operating room for an endarterectomy and was able to cut the distal portion of the barewire and the filter.The carotid artery was then cut out with the delivery system, stent implant and the separated nose cone with it.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H11 correction: update to mfg narrative to include review of cine received.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that upon device removal the tip of the device inadvertently got caught with the deployed stent; thus resulting in the reported tip material separation.As reported, the patient was then taken to the operating room for an endarterectomy and was able to cut the distal portion of the barewire and the filter.The carotid artery was then cut out with the delivery system, stent implant and the separated nose cone with it.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.E4 correction - initial report sent to fda updated from no to yes.G2 additional information - report source "user facility" added.Attachment: medwatch report.

Brand Name
XACT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21015381
Report Number2024168-2024-15304
Device Sequence Number6678087
Product Code NIM
UDI-Device Identifier08717648010231
UDI-Public(01)08717648010231(17)270630(10)4071561
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82087-01
Device Catalogue Number82087-01
Device Lot Number4071561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2024
Supplement Date Received by Manufacturer01/14/2025
01/22/2025
Initial Report FDA Received Date12/25/2024
Supplement Report FDA Received Date01/22/2025
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV 6.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight93 KG